MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.034.658S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 6¿10¿ date of event: date patient pain began is not known.Date of implant reported as 5 to 6 years prior to explant.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a tibial nail approximately 5 to 6 years prior to removal.On unknown date, patient reported pain.It was determined the nail was rubbing against the patella.Patient was returned to surgery on (b)(6) 2018 where the nail and screws were removed fully intact.Surgery was completed successfully with no delay.Patient was not revised to additional hardware and is reported as stable.Concomitant devices reported: locking screw (part number unknown, lot number unknown, quantity unknown).This report is for one (1) 12mm cannulated tibial nail-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: manufacturing location: (b)(4).Manufacturing date: 04-jun-2009.Expiration date: 30-apr-2018.Part #: 04.034.658s, lot#: 6150903 (sterile) - 12mm ti cann tibial nail - ex w/prox bend 390mm - sterile.Quantity 6.Component parts reviewed: part 21012, lot 5846782 reviewed.Raw material was received from supplier (b)(4), certificate of test for titanium ingot received from (b)(4) meet specification.Inspection certificate received from (b)(4) meet specification.Raw material receiving/put away checklist meets specification.Inspection sheet for in-process acceptance (b)(4) met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7394321
Report Number2939274-2018-51426
Device Sequence Number16191932
Product Code JDS
UDI-Device Identifier10886982095534
UDI-Public(01)10886982095534(17)180430(10)6150903
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number04.034.658S
Device Catalogue Number04.034.658S
Device Lot Number6150903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight143